Advertisement

The Riemann-Hilbert Correspondence for P3D6 Bundles

  • Martin A. Guest
  • Claus Hertling
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2198)

Abstract

This chapter will formulate the Riemann-Hilbert correspondence for those holomorphic vector bundles on \(\mathbb{P}^{1}\) with meromorphic connections which are central for the Painléve III(D6) equations. Everything in this chapter is classical, though presented in the language of bundles. We shall give references after Theorem 2.3.

References

  1. [BV89]
    Babbitt, D.G., Varadarajan, V.S.: Local moduli for meromorphic differential equations. Asterisque 169–170, 1–217 (1989)MATHGoogle Scholar
  2. [BJL79]
    Balser, W., Jurkat, W.B., Lutz, D.A.: Birkhoff invariants and Stokes’ multipliers for meromorphic linear differential equations. J. Math. Anal. Appl. 71, 48–94 (1979)CrossRefMATHMathSciNetGoogle Scholar
  3. [BS76]
    Bǎnicǎ, C., Stǎnǎşilǎ, O.: Algebraic Methods in the Global Theory of Complex Spaces. Editura Academiei, Buchurest (1976)MATHGoogle Scholar
  4. [Bo01]
    Boalch, P.: Symplectic manifolds and isomonodromic deformations. Adv. Math. 163, 137–205 (2001)CrossRefMATHMathSciNetGoogle Scholar
  5. [Bo05]
    Boalch, P.: Quasi-hamiltonian geometry of meromorphic connections. Duke Math. J. 139, 369–404 (2007)CrossRefMATHMathSciNetGoogle Scholar
  6. [BI95]
    Bobenko, A.I., Its, A.R.: The Painlevé III equation and the Iwasawa decomposition. Manuscripta Math. 87, 369–377 (1995)CrossRefMATHMathSciNetGoogle Scholar
  7. [BIK04]
    Bolibruch, A., Its, A.R., Kapaev, A.A.: On the Riemann-Hilbert-Birkhoff inverse monodromy problem and the Painlevé equations. Algebra i Analiz 16, 121–162 (2004)MathSciNetGoogle Scholar
  8. [CKS86]
    Cattani, E., Kaplan, A., Schmid, W.: Degeneration of Hodge structures. Ann. Math. (2) 123(3), 457–535 (1986)Google Scholar
  9. [CV91]
    Cecotti, S., Vafa, C.: Topological–anti-topological fusion. Nuclear Phys. B 367(2), 359–461 (1991)CrossRefMATHMathSciNetGoogle Scholar
  10. [CV93]
    Cecotti, S., Vafa, C.: On classification of N = 2 supersymmetric theories. Comm. Math. Phys. 158(3), 569–644 (1993)CrossRefMATHMathSciNetGoogle Scholar
  11. [Co99]
    Conte, R. (ed.): The Painlevé property: one century later. CRM Series in Mathematical Physics. Springer, New York (1999).MATHGoogle Scholar
  12. [Do08]
    Dorfmeister, J.: Generalized Weierstraß representations of surfaces. In: Surveys on Geometry and Integrable Systems. Adv. Stud. Pure Math. 51, 55–111 (2008)MATHMathSciNetGoogle Scholar
  13. [DGR10]
    Dorfmeister, J., Guest, M.A., Rossman, W.: The tt structure of the quantum cohomology of \(\mathbb{C}P^{1}\) from the viewpoint of differential geometry. Asian J. Math. 14, 417–438 (2010)CrossRefMATHMathSciNetGoogle Scholar
  14. [DPW98]
    Dorfmeister, J., Pedit, F., Wu, H.: Weierstrass type representations of harmonic maps into symmetric spaces. Commun. Anal. Geom. 6, 633–668 (1998)CrossRefMATHMathSciNetGoogle Scholar
  15. [Du93]
    Dubrovin, B.: Geometry and integrability of topological-antitopological fusion. Comm. Math. Phys. 152(3), 539–564 (1993)CrossRefMATHMathSciNetGoogle Scholar
  16. [Du99]
    Dubrovin, B.: Painlevé equations in 2D topological field theories. In: [Co99], pp. 287–412Google Scholar
  17. [FLPP01]
    Ferus, D., Leschke, K., Pedit, F., Pinkall, U.: Quaternionic holomorphic geometry: Plücker formula, Dirac eigenvalue estimates and energy estimates of harmonic 2-tori. Invent. Math. 146, 507–593 (2001)CrossRefMATHMathSciNetGoogle Scholar
  18. [FPT94]
    Ferus, D., Pinkall, U., Timmreck, M.: Constant mean curvature planes with inner rotational symmetry in Euclidean 3-space. Math. Z. 215, 561–568 (1994)CrossRefMATHMathSciNetGoogle Scholar
  19. [FN80]
    Flaschka, H., Newell, A.C.: Monodromy- and spectrum-preserving deformations I. Comm. Math. Phys. 76, 65–116 (1980)CrossRefMATHMathSciNetGoogle Scholar
  20. [FA82]
    Fokas, A.S., Ablowitz, M.J.: On a unified approach to transformations and elementary solutions of Painlevé equations. J. Math. Phys. 23, 2033–2042 (1982)CrossRefMATHMathSciNetGoogle Scholar
  21. [FMZ92]
    Fokas, A.S., Mugau, U., Zhou, X.: On the solvability of Painlevé I, III, and IV. Inverse Prob. 8, 757–785 (1992)CrossRefGoogle Scholar
  22. [FIKN06]
    Fokas, A.S., Its, A.R., Kapaev, A.A., Novokshenov, V.Yu.: Painlevé Transcendents: The Riemann-Hilbert Approach. Mathematical Surveys and Monographs, vol. 128. Amer. Math. Soc., Providence (2006)Google Scholar
  23. [GJP01]
    Gordoa, P.R., Joshi, N., Pickering, A.: Mappings preserving locations of movable poles: II. The third and fifth Painlevé equations. Nonlinearity 14, 567–582 (2001)MATHGoogle Scholar
  24. [Gr73]
    Gromak, V.I.: The solutions of Painlevé’s third equation. Differ. Equ. 9, 1599–1600 (1973)MATHGoogle Scholar
  25. [Gr79]
    Gromak, V.I.: Algebraic solutions of the third Painlevé equation. Dokl. Akad. Nauk BSSR 23, 499–502 (1979)MATHMathSciNetGoogle Scholar
  26. [GL79]
    Gromak, V.I., Lukashevich, N.A.: Special classes of solutions of Painlevé equations. Differ. Equ. 18, 317–326 (1980)MATHGoogle Scholar
  27. [GLSh02]
    Gromak, V.I., Laine, I., Shimomura, S.: Painlevé Differential Equations in the Complex Plane. Walter de Gruyter, Berlin (2002)CrossRefMATHGoogle Scholar
  28. [Gu08]
    Guest, M.A.: From Quantum Cohomology to Integrable Systems. Oxford Univ. Press, Oxford (2008)MATHGoogle Scholar
  29. [GL14]
    Guest, M.A., Lin, C.-S.: Nonlinear PDE aspects of the tt equations of Cecotti and Vafa. J. Reine Angew. Math. 689, 1–32 (2014)CrossRefMATHMathSciNetGoogle Scholar
  30. [He03]
    Hertling, C.: tt geometry, Frobenius manifolds, their connections, and the construction for singularities. J. Reine Angew. Math. 555, 77–161 (2003)Google Scholar
  31. [HS11]
    Hertling, C., Sabbah, C.: Examples of non-commutative Hodge structures. J. Inst. Math. Jussieu 10(3), 635–674 (2011)CrossRefMATHMathSciNetGoogle Scholar
  32. [HS07]
    Hertling, C., Sevenheck, Ch.: Nilpotent orbits of a generalization of Hodge structures. J. Reine Angew. Math. 609, 23–80 (2007)MATHMathSciNetGoogle Scholar
  33. [HS10]
    Hertling, C., Sevenheck, Ch.: Limits of families of Brieskorn lattices and compactified classifying spaces. Adv. Math. 223, 1155–1224 (2010)CrossRefMATHMathSciNetGoogle Scholar
  34. [Heu09]
    Heu, V.: Stability of rank 2 vector bundles along isomonodromic deformations. Math. Ann. 344, 463–490 (2009)CrossRefMATHMathSciNetGoogle Scholar
  35. [Heu10]
    Heu, V.: Universal isomonodromic deformations of meromorphic rank 2 connections on curves. Ann. Inst. Fourier 60, 515–549 (2010)CrossRefMATHMathSciNetGoogle Scholar
  36. [HL01]
    Hinkkanen, A., Laine, I.: Solutions of modified third Painlevé equation are meromorphic. J. Anal. Math. 85, 323–337 (2001)CrossRefMATHMathSciNetGoogle Scholar
  37. [IS12]
    Inaba, M., Saito, M.-H.: Moduli of unramified irregular singular parabolic connections on a smooth projective curve. Kyoto J. Math. 53, 433–482 (2013)CrossRefMATHMathSciNetGoogle Scholar
  38. [IN11]
    Its, A.R., Niles, D.: On the Riemann-Hilbert-Birkhoff inverse monodromy problem associated with the third Painlevé equation. Lett. Math. Phys. 96, 85–108 (2011)CrossRefMATHMathSciNetGoogle Scholar
  39. [IN86]
    Its, A.R., Novokshenov, V.Yu.: The isomonodromic deformation method in the theory of Painlevé equations. Lecture Notes in Mathematics, vol. 1191. Springer, Berlin (1986)Google Scholar
  40. [IN88]
    Its, A.R., Novokshenov, V.Yu.: On the effective sufficient conditions for solvability of the inverse monodromy problem for the systems of linear ordinary differential equations. Funct. Anal. i Prilozhen. 22(3), 25–36 (1988)MATHMathSciNetGoogle Scholar
  41. [IKShY91]
    Iwasaki, K., Kimura, H., Shimomura, S., Yoshida, M.: From Gauss to Painlevé. A modern theory of special functions. Aspects of Mathematics, vol. E 16. Vieweg, Braunschweig (1991)Google Scholar
  42. [JM81]
    Jimbo, M., Miwa, T.: Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. II. Physica D 2, 407–448 (1981)CrossRefMATHMathSciNetGoogle Scholar
  43. [Ki88]
    Kitaev, A.V.: The method of isomonodromy deformations and the asymptotics of solution of the “complete” third Painlevé equation. Math. USSR Sb. 62, 421–444 (1988)CrossRefMATHGoogle Scholar
  44. [Ko11]
    Kobayashi, Sh.: Real forms of complex surfaces of constant mean curvature. Trans. AMS 363(4), 1765–1788 (2011)CrossRefMATHMathSciNetGoogle Scholar
  45. [Lu67]
    Lukashevich, N.A.: On the theory of Painlevé’s third equation. Differ. Equ. 3, 994–999 (1967)MATHGoogle Scholar
  46. [Ma83a]
    Malgrange, B.: La classification des connexions irrégulières à une variable. In: Séminaire de’l ENS, Mathématique et Physique, 1979–1982. Progress in Mathematics, vol. 37, pp. 353–379. Birkhäuser, Boston (1983)Google Scholar
  47. [Ma83b]
    Malgrange, B.: Sur les déformations isomonodromiques, I, II. In: Séminaire de’l ENS, Mathématique et Physique, 1979–1982. Progress in Mathematics, vol. 37, pp. 401–438. Birkhäuser, Boston (1983)Google Scholar
  48. [MW98]
    Mansfield, E.L., Webster, H.N.: On one-parameter families of solutions of Painlevé III. Stud. Appl. Math. 101, 321–341 (1998)CrossRefMATHMathSciNetGoogle Scholar
  49. [MMT99]
    Matano, T., Matumiya, A., Takano, K.: On some Hamiltonian structures of Painlevé systems, II. J. Math. Soc. Jpn. 51, 843–866 (1999)CrossRefMATHGoogle Scholar
  50. [Mat97]
    Matumiya, A.: On some Hamiltonian structure of Painlevé systems, III. Kumamoto J. Math. 10, 45–73 (1997)MATHMathSciNetGoogle Scholar
  51. [MTW77]
    McCoy, B.M., Tracy, C.A., Wu, T.T.: Painlevé functions of the third kind. J. Math. Phys. 18(5), 1058–1092 (1977)CrossRefMATHGoogle Scholar
  52. [MCB97]
    Milne, A.E., Clarkson, P.A., Bassom, A.P.: Bäcklund transformations and solution hierarchies for the third Painlevé equation. Stud. Math. Appl. 98, 139–194 (1997)CrossRefMATHMathSciNetGoogle Scholar
  53. [Mi81]
    Miwa, T.: Painlevé property of monodromy preserving deformation equations and the analyticity of τ-functions. Publ. RIMS, Kyoto Univ. 17, 703–712 (1981)Google Scholar
  54. [Mo03]
    Mochizuki, T.: Asymptotic behaviour of tame harmonic bundles and an application to pure twistor \(\mathcal{D}\)-modules, Part 1. Mem. Am. Math. Soc. 185(869), xi+324 p. (2007)Google Scholar
  55. [Mo11a]
    Mochizuki, T.: Wild harmonic bundles and wild pure twistor D-modules. Astérisque 340, x+607 p. (2011)Google Scholar
  56. [Mo11b]
    Mochizuki, T.: Asymptotic behaviour of variation of pure polarized TERP structures. Publ. RIMS Kyoto Univ. 47(2), 419–534 (2011)CrossRefMATHGoogle Scholar
  57. [Mu95]
    Murata, Y.: Classical solutions of the third Painlevé equation. Nagoya Math. J. 139, 37–65 (1995)CrossRefMATHMathSciNetGoogle Scholar
  58. [Ni09]
    Niles, D.: The Riemann-Hilbert-Birkhoff inverse monodromy problem and connection formulae for the third Painlevé transcendents, vii+76 p. Dissertation, Purdue University, Indiana, 2009Google Scholar
  59. [No04]
    Noumi, M.: Painlevé equations through symmetry. Translations of Math. Monographs, vol. 223. Amer. Math. Soc., Providence (2004)Google Scholar
  60. [NTY02]
    Noumi, M., Takano, K., Yamada, Y.: Bäcklund transformations and the manifolds of Painlevé systems. Funkcial. Ekvac. 45(2), 237–258 (2002)MATHMathSciNetGoogle Scholar
  61. [NY04]
    Noumi, M., Yamada, Y.: Symmetries in Painlevé equations. Sugaku Expositions 17, 203–218 (2004)MATHMathSciNetGoogle Scholar
  62. [OKSK06]
    Ohyama, Y., Kawamuko, H., Sakai, H., Okamoto, K.: Studies on the Painlevé equations, V, third Painlevé equations of special type P III(D 7) and P III(D 8). J. Math. Sci. Univ. Tokyo 13, 145–204 (2006)MATHMathSciNetGoogle Scholar
  63. [OO06]
    Ohyama, Y., Okumura, S.: A coalescent diagram of the Painlevé equations from the viewpoint of isomonodromic deformations. J. Phys. A 39, 12129–12151 (2006)CrossRefMATHMathSciNetGoogle Scholar
  64. [Ok79]
    Okamoto, K.: Sur les feuilletages associés aux equations du second ordre à points critiques fixes de P. Painlevé. Jpn. J. Math. 5, 1–79 (1979)MATHGoogle Scholar
  65. [Ok86]
    Okamoto, K.: Isomonodromic deformation and Painlevé equations and the Garnier system. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 33, 575–618 (1986)MATHMathSciNetGoogle Scholar
  66. [Ok87]
    Okamoto, K.: Studies on the Painlevé equations. IV. Third Painlevé equation P III. Funkcial. Ekvac. 30, 305–332 (1987)Google Scholar
  67. [PS03]
    van der Put, M., Singer, M.F.: Galois theory of linear differential equations. Grundlehren der mathematischen Wissenschaften, vol. 328. Springer, New York (2003)Google Scholar
  68. [PS09]
    van der Put, M., Saito, M.-H.: Moduli spaces for linear differential equations and the Painlevé equations. Ann. Inst. Fourier (Grenoble) 59(7), 2611–2667 (2009)Google Scholar
  69. [PT14]
    van der Put, M., Top, J.: Geometric aspects of the Painlevé equations PIII(D 6) and PIII(D 7). SIGMA 10, 24 p. (2014)Google Scholar
  70. [Sa02]
    Sabbah, C.: Déformations isomonodromiques et variétés de Frobenius. Savoirs Actuels, EDP Sciences, Les Ulis, 2002, Mathématiques. English translation: Isomonodromic deformations and Frobenius manifolds. Universitext, Springer and EDP Sciences, 2007Google Scholar
  71. [Sa05a]
    Sabbah, C.: Fourier-Laplace transform of a variation of polarized complex Hodge structure. J. Reine Angew. Math. 621, 123–158 (2008)MATHMathSciNetGoogle Scholar
  72. [Sa05b]
    Sabbah, C.: Polarizable twistor \(\mathcal{D}\)-modules. Astérisque 300, vi+208 p. (2005)Google Scholar
  73. [Sa13]
    Sabbah, C.: Introduction to Stokes structures. Lecture Notes in Mathematics, vol. 2060, xiv + 249 p. Springer, New York (2013)Google Scholar
  74. [Sa01]
    Sakai, H.: Rational surfaces associated with affine root systems and geometry of the Painlevé equations. Comm. Math. Phys. 220, 165–229 (2001)CrossRefMATHMathSciNetGoogle Scholar
  75. [Sch73]
    Schmid, W.: Variation of Hodge structure: the singularities of the period mapping. Invent. Math. 22, 211–319 (1973)CrossRefMATHMathSciNetGoogle Scholar
  76. [ShT97]
    Shioda, T., Takano, K.: On some Hamiltonian structures of Painlevé systems, I. Funkcial. Ekvac. 40, 271–291 (1997)MATHGoogle Scholar
  77. [Si67]
    Sibuya, Y.: Perturbation of linear ordinary differential equations at irregular singular points. Funkcial. Ekvac. 11, 235–246 (1968)MATHMathSciNetGoogle Scholar
  78. [Si90]
    Sibuya, Y.: Linear differential equations in the complex domain: problems of analytic continuation. Translations of Math. Monographs, vol. 82. Amer. Math. Soc., Providence (1990)Google Scholar
  79. [Ta07]
    Takei, Y. (ed.): Algebraic, analytic and geometric aspects of complex differential equations. Painlevé hierarchies. RIMS Kôkyûroku Bessatsu B2. RIMS, Kyoto University (2007).Google Scholar
  80. [Te96]
    Temme, N.M.: Special Functions. An Introduction to the Classical Functions of Mathematical Physics. Wiley, New York (1996)CrossRefMATHGoogle Scholar
  81. [Te07]
    Terajima, H.: Families of Okamoto-Painlevé pairs and Painlevé equations. Ann. Mat. Pura Appl. (4) 186(1), 99–146 (2007)Google Scholar
  82. [TOS05]
    Tsuda, T., Okamoto, K., Sakai, H.: Folding transformation of the Painlevé equations. Math. Annalen 331, 713–738 (2005)CrossRefMATHMathSciNetGoogle Scholar
  83. [Um98]
    Umemura, H.: Painlevé equations and classical functions. Sugaku Expositions 11, 77–100 (1998)MathSciNetGoogle Scholar
  84. [UW98]
    Umemura, H., Watanabe, H.: Solutions of the third Painlevé equation. I. Nagoya Math. J. 151, 1–24 (1998)CrossRefMATHGoogle Scholar
  85. [Um01]
    Umemura, H.: Painlevé equations in the past 100 years. Am. Math. Soc. Transl. (2) 204, 81–110 (2001)Google Scholar
  86. [LW92]
    Levi, D., Winternitz, P. (eds.): Painlevé transcendents. In: Their Asymptotics and Physical Applications. Nato ASI Series, Series B: Physics, vol. 278 (1992)Google Scholar
  87. [Wi00]
    Widom, H.: On the solution of a Painlevé III equation. Math. Phys. Ana. Geom. (4) 3, 375–384 (2000)Google Scholar
  88. [Wi04]
    Witte, N.S.: New transformations for Painlevé’s third transcendent. Proc. Am. Math. Soc. 132(6), 1649–1658 (2004)CrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  • Martin A. Guest
    • 1
  • Claus Hertling
    • 2
  1. 1.Department of Mathematics, Faculty of Science and EngineeringWaseda UniversityTokyoJapan
  2. 2.Lehrstuhl Für Mathematik VIUniversität MannheimMannheimGermany

Personalised recommendations